CHRISMED Journal of Health and Research

CASE REPORT
Year
: 2016  |  Volume : 3  |  Issue : 4  |  Page : 298--300

Spontaneous abdominal hemorrhage due to warfarin treatment


Mustafa Volkan Demir1, Tuba Öztürk Demir2, Selcuk Yaylaci3, Ahmet Bilal Genc4 
1 Department of Internal Medicine, Malatya State Hospital, Malatya, Turkey
2 Department of Emergency Medicine, Faculty of Medicine, Inonu University, Malatya, Turkey
3 Department of Internal Medicine, Rize Findikli State Hospital, Rize, Turkey
4 Department of Internal Medicine Clinic, Sakarya Research and Education Hospital, Sakarya, Turkey

Correspondence Address:
Dr. Mustafa Volkan Demir
Department of Internal Medicine, Malatya Government Hospital, Malatya
Turkey

Warfarin is an anticoagulant used in the prevention of thromboembolism. Common clinical indications for warfarin use are atrial fibrillation, artificial heart valves, deep venous thrombosis. Common side effect of warfarin is hemorrhage. Intra-peritoneal hemorrhage is one of the complications, usually following trauma. We report spontaneous intra-abdominal hemorrhage secondary to warfarin therapy. A 79 year-old male patient was admitted to emergency clinic with the complaints of one day duration of abdominal pain. There was no history of trauma. He had been on warfarin for the prophylaxis of atrial fibrillation.The diagnosis of the spontaneous intra-abdominal bleeding secondary to warfarin was made and the patient was admitted internal medicine inpatient clinic.This case provides a learning lesson to the physicians to consider this rare but significant complication of warfarin in the differential diagnosis of all the cases of abdominal pain in patients who are on warfarin therapy.


How to cite this article:
Demir MV, Demir TÖ, Yaylaci S, Genc AB. Spontaneous abdominal hemorrhage due to warfarin treatment.CHRISMED J Health Res 2016;3:298-300


How to cite this URL:
Demir MV, Demir TÖ, Yaylaci S, Genc AB. Spontaneous abdominal hemorrhage due to warfarin treatment. CHRISMED J Health Res [serial online] 2016 [cited 2022 Dec 8 ];3:298-300
Available from: https://www.cjhr.org/article.asp?issn=2348-3334;year=2016;volume=3;issue=4;spage=298;epage=300;aulast=Demir;type=0